Aa
A
A
Close
Avatar universal
Xanax cold turkey detox...How long will I feel like ****?
I quit xanax cold turkey.
I was only on .25 mg.  I've been doing this for about 5 years. I didnt think cold turkey would be a problem with such a small dose taken so inconsistantly.
I'm on detox day 2 and I feel like ****.
How long will this last?
Cancel
4 Answers
4 Answers
Page 1 of 1
Avatar universal
Hi there...
I know exactly how you feel! I am now on day 2 of withdrawals and I also feel like you do. But I have been taking between 1-4 sometimes 5 mg of xanax a day. I ran out this month and am not due to get my refill for another day. I think if you have only been taking .25 a day it shouldn't be too much longer till you feel better. I try not to think about it or busy myself with forums and chat etc... listening to other ppls experiences and such. Hang in there and hope you feel better soon! Rebecca
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
... I should say I got quite used to feeling like this (sadly) because I tend to abuse my medication and take more than prescribed (2mg/day) because I became somewhat tolerant. I go through withdrawals almost every month. Its like second nature to me now. Rebecca
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
You should never quit a benzo cold turkey, period.  They are hard to quit, and can have serious health effects, though these are rare.  Do this slowly under the care of a psychiatrist.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
370181 tn?1428180348
Stating the same as Paxiled...............one should NEVER cold turkey a benzo! It's just asking for trouble and I can see you've found it! Even tho your dose was small, in the world of benzos, that makes no difference at all. Add in the fact you've been taking it for 5 YEARS makes you a prime candidate for a very slow taper!
I have no way of knowing how long you're going to feel the way you do, but I can tell you that it's going to get much worse long before it gets better. Since you've only been off for two days, I STRONGLY urge you to see your doctor who should, if he/she knows ANYTHING about benzo w/d, put you BACK on your original dose, which will immediately eliminate the way you are feeling now and THEN and only then, design a taper program for you. If done correctly, you will experience very little discomfort.
Please see your doctor. There is no reason you should put yourself through this hell.
Peace
Greenlydia  
Comment
Cancel
370181 tn?1428180348
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
4059843 tn?1454481984
Blank
mishymoshymarcy If you think you've tried y... Comment
5 hrs ago
1851352 tn?1437742010
Blank
rocketgirl1210 I have returned! :) Comment
14 hrs ago
406584 tn?1399591666
Blank
refills, and 10356 commented on clean_in_ks's status
19 hrs ago
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar universal
Blank
358304 tn?1409713092
Blank
na, MO
Avatar universal
Blank
Arlington, VA
675718 tn?1449992146
Blank
El Paso, TX
Avatar universal
Blank
MI
Avatar universal
Blank
Anxiety Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Anxiety Answerers
Avatar universal
Blank
358304 tn?1409713092
Blank
na, MO
Avatar universal
Blank
Arlington, VA
675718 tn?1449992146
Blank
El Paso, TX
Avatar universal
Blank
MI
Avatar universal
Blank